Strong Exponential Integrability of Martingales with Increments Bounded by a Sequence of Numbers

  • Jan Rosiński
Conference paper
Part of the Progress in Probability book series (PRPR, volume 47)


A strong exponential bound for the probability tail of a martingale whose increments are uniformly bounded by a sequence of numbers is established. The exponent, which grows to infinity faster than a quadratic polynomial, is a Young function determined by that sequence. The related Orlicz norm of a martingale is estimated, some examples are discussed, and the optimality of the exponent is proven.




Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Gluskin, E. D. and Kwapień, S. Tail and moment estimates for sums of independent random variables with logarithmically concave tails. Stu-dia Math. 114(1995), 303–309.MATHGoogle Scholar
  2. [2]
    Krasnoselsky M. A. and Rutitsky Y. B. Convex functions and Orlicz spaces. Noordhof, 1961.Google Scholar
  3. [3]
    Kwapień, S. and Woyczyński, W. A. Random series and stochastic integrals: single and multiple. Probability and its Applications. Birkhäuser Boston, 1992.CrossRefGoogle Scholar
  4. [4]
    Ledoux, M. and Talagrand, M. Probability in Banach spaces. Isoperimetry and processes. Springer-Verlag, 1991.MATHGoogle Scholar
  5. [5]
    Marcus, M. B. ξ-Radial Processes and Random Fourier Series. Memoirs. Amer. Math. Soc. 368 1987. Amer. Math. Soc., Providence, R.I.Google Scholar

Copyright information

© Springer Science+Business Media New York 2000

Authors and Affiliations

  • Jan Rosiński
    • 1
  1. 1.Department of MathematicsUniversity of TennesseeKnoxvilleUSA

Personalised recommendations